Alert archive / Indiana / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 13, NWS Wilmington, OH

April 13, 2022Franklin County, Ripley County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 13, 2022, 8:06 PM EDT for Franklin County, Ripley County, Indiana. It was in force for 39 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2022, 8:06 PM EDT (00:06 UTC)
Expired
Apr 13, 2022, 8:45 PM EDT
In force
39 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Franklin County, IN, Ripley County, IN

The radar

The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 8:21 PM EDTTSTM WND DMG5 Nnw Osgood, INCONSTRUCTION SIGNS BLOWN DOWN ON 421. TIME ESTIMATED FROM RADAR.
Apr 13, 8:23 PM EDTTSTM WND DMG5 Nnw Osgood, INA POWER POLE AND WIRES WERE DOWNED AT THE INTERSECTION OF STATE ROUTE 48 AND N COUNTY ROAD 300 W. TIME ESTIMATED BY RADAR.
Apr 13, 8:23 PM EDTTSTM WND DMG6 Sw Batesville, INSEVERAL BARNS WITH ROOF AND SIDING DAMAGE ALONG N. COUNTY ROAD 250 W. TO THE NORTHEAST OF NAPOLEON.
Apr 13, 8:30 PM EDTTSTM WND DMG5 Sse Batesville, INLARGE TREE DOWN ON NORTH ADAMS CHURCH ROAD. TIME ESTIMATED FROM RADAR.
Apr 13, 8:33 PM EDTTSTM WND DMG4 Wsw Sunman, INA LARGE TREE WAS DOWNED ALONG N COUNTY ROAD 500 E. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2022-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2022-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

705 
WUUS51 KILN 140006
SVRILN
INC047-137-140045-
/O.NEW.KILN.SV.W.0013.220414T0006Z-220414T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
806 PM EDT Wed Apr 13 2022

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Western Franklin County in southeastern Indiana...
  Ripley County in southeastern Indiana...

* Until 845 PM EDT.

* At 806 PM EDT, a severe thunderstorm was located 8 miles northeast
  of North Vernon, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Batesville, Versailles, Milan, Osgood, Oldenburg, Lake Santee,
  Sunman, Metamora, Laurel, Holton, Napoleon, Millhousen, Rexville,
  Huntersville, Hamburg, Penntown, Friendship, Peppertown, Versailles
  Lake and Buena Vista.

This includes I-74 in Indiana between mile markers 145 and 157.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3920 8544 3927 8530 3947 8530 3950 8520
      3945 8503 3893 8514 3893 8520 3891 8521
      3891 8544
TIME...MOT...LOC 0006Z 240DEG 49KT 3910 8553 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hatzos
3 follow-up statements
376 
WWUS51 KILN 140020
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
820 PM EDT Wed Apr 13 2022

INC047-137-140045-
/O.CON.KILN.SV.W.0013.000000T0000Z-220414T0045Z/
Franklin IN-Ripley IN-
820 PM EDT Wed Apr 13 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR WESTERN FRANKLIN AND RIPLEY COUNTIES...

At 820 PM EDT, a severe thunderstorm was located over Osgood, moving
northeast at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Batesville, Versailles, Milan, Osgood, Oldenburg, Lake Santee,
Sunman, Metamora, Laurel, Holton, Napoleon, Millhousen, Rexville,
Huntersville, Hamburg, Penntown, Friendship, Peppertown, Versailles
Lake and Buena Vista.

This includes I-74 in Indiana between mile markers 145 and 157.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3920 8544 3927 8530 3947 8530 3950 8520
      3945 8503 3893 8514 3893 8520 3891 8521
      3891 8544
TIME...MOT...LOC 0020Z 242DEG 49KT 3916 8531 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hatzos
965 
WWUS51 KILN 140032
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
832 PM EDT Wed Apr 13 2022

INC047-137-140045-
/O.CON.KILN.SV.W.0013.000000T0000Z-220414T0045Z/
Franklin IN-Ripley IN-
832 PM EDT Wed Apr 13 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR WESTERN FRANKLIN AND RIPLEY COUNTIES...

At 832 PM EDT, a severe thunderstorm was located near Milan, moving
northeast at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Batesville, Versailles, Milan, Osgood, Oldenburg, Lake Santee,
Sunman, Metamora, Laurel, Napoleon, Rexville, Huntersville, Hamburg,
Benham, Ballstown, Penntown, Interstate 74 at State Route 101,
Friendship, Peppertown and Versailles Lake.

This includes I-74 in Indiana between mile markers 145 and 157.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3927 8530 3947 8530 3950 8520 3945 8503
      3893 8514 3893 8520 3891 8521 3891 8534
      3923 8537
TIME...MOT...LOC 0032Z 241DEG 38KT 3917 8517 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hatzos
861 
WWUS51 KILN 140045
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
845 PM EDT Wed Apr 13 2022

INC047-137-140055-
/O.EXP.KILN.SV.W.0013.000000T0000Z-220414T0045Z/
Franklin IN-Ripley IN-
845 PM EDT Wed Apr 13 2022

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FRANKLIN AND RIPLEY
COUNTIES HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However gusty
winds are still possible with this thunderstorm.

An additional severe thunderstorm warning remains in effect for 
portions of Ripley and Franklin counties until 915 PM.

Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.

LAT...LON 3927 8530 3947 8530 3950 8520 3945 8503
      3893 8514 3893 8520 3891 8521 3891 8534
      3923 8537
TIME...MOT...LOC 0045Z 240DEG 49KT 3925 8500 

$$

Hatzos

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 7:49 PM EDT, 17 minutes earlier.

Area forecast discussion, Apr 13, 7:49 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
749 PM EDT Wed Apr 13 2022

.SYNOPSIS...
A cold front will quickly move through the region tonight with
showers and storms likely. High pressure will build in on
Thursday, providing mostly sunny skies and cooler temperatures.
Next chance of precipitation arrives Friday night with a
reinforcing shot of chilly air heading into the weekend.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Showers and thunderstorms will move quickly through the region
this evening ahead of a sharp cold front. Strongest storms will
affect southwest CWA and Cincy metro area within the next 1-3
hours with an initial line of thunderstorms containing wind
gusts to 40 mph, higher in any more organized storms. Remainder
of the CWA will see some isolated thunder with widespread
showers spreading eastward.

Behind the line of showers/storms, the front will rush in late
bringing perhaps another line of gusty showers, then falling
temperatures. Northwesterly gusts could reach 25-35 mph
immediately following the front with the initial cold air
advection. Lows will range from around 40 in the west to near
50 in the southeast.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Rapid clearing will occur early Thursday morning, providing a
sunny and breezy day. Despite the cold air advection, warm mid-
April sunshine leads to high temperatures in the upper 50s to
lower 60s by afternoon.

The surface high quickly shifts to the central Appalachians by
Thursday night, causing winds to shift back to the southwest.
However, clear skies will allow temperatures to drop into the
lower 40s by early Friday morning.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
On Friday, the closed low continues its slow trek eastward through
Quebec. Deterministic models are picking up on some pcpn being
forced at the surface as some vorticity lobes are wrapped around the
southern base of the low. However, confidence (as well as moisture)
is limited, so kept slight pops for areas south with chance in areas
north for Friday night into Saturday morning.

Warmer temperatures can be expected in the southern CWA for Friday,
with highs in the upper 60s/ low 70s, however, additional cloud
cover and slightly higher PoPs in the north will keep those
counties a bit cooler, with highs in the low/mid 60s. Additionally,
kept winds higher in the north where the lingering pressure gradient
is a bit tighter with gusts between 20-25kts Friday daylight hours.

Some decent cold air advection allows for cooler temperatures over
the weekend, with highs on Saturday in the low 50s to the north, low
60s to the south. Continuing this trend, lows Sunday morning drop
into the mid to low 30s for the entire CWA. These temperatures,
combined with clear skies and calmer conditions will promote frost
development across much of the area. Will add more on this as we get
closer and add a note in the HWO for areas where the frost/freeze
program has been initiated.

Decent consensus between deterministic models that the (much talked
about) upper level low will finally be off to the east by Saturday
night (the Euro is a bit sluggish with this). Mid-level ridging and
surface high pressure builds into the area Sunday morning. This will
allow for a dry Easter Sunday, albeit cooler, with highs in the
low/mid 50s .

Pcpn returns again as models come into somewhat better agreement (in
terms of location and timing) on the next system that is brought
into the area. A mid level trough digs down into the north central
plains and Ohio Valley from Sunday night through Tuesday, with its
associated surface low occluding rapidly as it travels over the
plains and into our area, bringing pcpn along with it Monday into
Tuesday.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Line of thunderstorms will hit CVG/LUK between 1 and 1:30Z with
widespread showers and an occasional thunderstorm affecting DAY
and ILN closer to 2-3Z, and showers with a slight chance of
thunder. Left thunder out of central OH TAF sites attm, will
amend if this trend changes in the next few hours. MVFR
cigs/vsbys in showers and storms are expected for a few hours
this evening, dropping to MVFR cigs with lighter showers later
overnight, and clearing early in the day tomorrow.

OUTLOOK...MVFR conditions possible Friday night.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...
NEAR TERM...Franks
SHORT TERM...
LONG TERM...CA
AVIATION...Franks
Hazardous weather outlook, Apr 13, 3:28 AM EDT, 16 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
328 AM EDT Wed Apr 13 2022

OHZ045-046-054>056-063>065-074-140900-
Union OH-Delaware-Madison-Franklin OH-Licking-Fayette OH-Pickaway-
Fairfield-Hocking-
328 AM EDT Wed Apr 13 2022

This Hazardous Weather Outlook is for Central Ohio.

.DAY ONE...Today and tonight.

Showers and storms are expected tonight. A few of these storms may
be strong to severe, with damaging winds being the primary threat. A
tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

KYZ100-OHZ073-080>082-088-140900-
Lewis-Ross-Highland-Adams-Pike-Scioto-
328 AM EDT Wed Apr 13 2022

This Hazardous Weather Outlook is for Northeast Kentucky and South
Central Ohio.

.DAY ONE...Today and tonight.

Showers and storms are expected tonight. A few of these storms may
be strong to severe, with damaging winds being the primary threat. A
tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Temperatures on Saturday night into early Sunday morning will dip
into the lower to mid 30s. Areas of front will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

INZ050-058-059-OHZ026-034-035-042>044-051>053-060>062-140900-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Miami-Champaign-Clark-Preble-Montgomery-Greene-
328 AM EDT Wed Apr 13 2022

This Hazardous Weather Outlook is for East Central Indiana and West
Central Ohio.

.DAY ONE...Today and tonight.

Showers and storms are expected this evening into tonight. Some of
these storms may be strong to severe, with damaging winds being the
primary threat. A tornado or two will be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

INZ066-073>075-080-KYZ089>099-OHZ070>072-077>079-140900-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Butler-
Warren-Clinton-Hamilton-Clermont-Brown-
328 AM EDT Wed Apr 13 2022

This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky and Southwest Ohio.

.DAY ONE...Today and tonight.

Showers and storms are expected this evening into tonight. Some of
these storms may be strong to severe, with damaging winds being the
primary threat. A tornado or two will be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Temperatures on Saturday night into early Sunday morning will dip
into the lower to mid 30s. Areas of front will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 8:23 PM EDTSpecial Weather StatementILNOhio, Switzerland37 min
Apr 13, 8:30 PM EDTSevere Thunderstorm WarningILNDearborn, Franklin, Ohio, Ripley, Switzerland45 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.